Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 8, 2021, 6:15 AM CDT for Burnet County, Llano County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 6:15 AM CDT (11:15 UTC)
- Expired
- Jun 8, 2021, 7:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 89 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
835
WWUS84 KEWX 081115
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
615 AM CDT Tue Jun 8 2021
TXZ171-172-081200-
Llano TX-Burnet TX-
615 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR LLANO AND BURNET COUNTIES UNTIL
700 AM CDT...
At 615 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Katemcy to near Tow to near Killeen.
Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Castell, Field Creek, Inks Lake State
Park, Spicewood, Watson, Bluffton, Lake Victor and Baby Head.
LAT...LON 3103 9791 3091 9783 3079 9796 3050 9812
3046 9810 3043 9814 3050 9840 3050 9896
3092 9896 3092 9843 3094 9841 3095 9845
3098 9844 3101 9846 3103 9844
TIME...MOT...LOC 1115Z 336DEG 32KT 3092 9920 3093 9849 3105 9780
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:20 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 8, 3:20 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 320 AM CDT Tue Jun 8 2021 .SHORT TERM (Today through Wednesday)... This morning is another low PoP morning rain chance due to some NW flow convection to the north. Again, the models that do show the activity propagating south into Central TX show the trend to weaken, so the day crew may be able to update and remove the rain chances for the day as early as 14Z. So again today, the focus is on escalating heat indices. The model blend used for Monday turned out to be pretty close, so will not try to out-think the blends for today's highest heat indices. This would keep us barely shy of a Heat Advisory, but worthy of an SPS/HWO mention and a heat caution graphic as the messaging for today. The northward amplification of the ridge pattern over TX should be broad enough eventually for the overnight winds to ease up slightly around DRT where this morning and Monday morning look to see record high MinT's. 3 am winds at DRT remain gusty, suggesting another morning low today around 80. The minor drop in low temps tonight should be hardly felt as overnight dew points will remain the low to mid 70s. Wednesday's daytime temperatures will look to match today's with similar heat index values. && .LONG TERM (Wednesday Night through Monday)... The beginning of the long-term forecast will pick up where the short-term left off with warm temperatures and no rain expected as upper level ridging remains in place. Afternoon dewpoints on Thursday will remain in the upper 60s to middle 70s which will lead to heat index values near 100 to 106 for most areas besides the Hill Country. Dewpoint values are expected to be a bit lower by Friday and Saturday and should provide a little relief with regards to the heat indices. High temperatures Thursday through Saturday should range form the lower 90s to 102 degrees with the high temperatures in the western counties closer to the Rio Grande. The upper pattern then begins to change Sunday as the upper ridge shifts to the west. The medium range models are in decent agreement that a couple of disturbances on the eastern edge of the ridge will move into the area Sunday and Monday which will begin to bring rain chances back into the forecast for South-Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 75 93 74 92 / 20 0 0 0 0 Austin Bergstrom Intl Airport 92 75 93 74 92 / 20 - 0 0 0 New Braunfels Muni Airport 94 75 95 74 94 / 20 0 0 0 0 Burnet Muni Airport 91 73 92 72 92 / 30 0 0 0 0 Del Rio Intl Airport 101 77 102 78 103 / 10 0 0 0 0 Georgetown Muni Airport 91 74 92 74 91 / 30 0 0 0 0 Hondo Muni Airport 95 74 96 73 96 / 10 0 0 0 0 San Marcos Muni Airport 93 75 94 74 93 / 20 - 0 0 0 La Grange - Fayette Regional 92 77 93 76 93 / 20 - 0 0 0 San Antonio Intl Airport 93 75 94 75 93 / 20 0 0 0 0 Stinson Muni Airport 95 77 96 75 95 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...Hampshire
Hazardous weather outlook, Jun 8, 4:03 AM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 403 AM CDT Tue Jun 8 2021 TXZ171>173-183>194-202>209-217>225-228-091000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Elevated heat index values in the 104 to 110 degree range are expected today into early this evening, across the Rio Grande Plains, Coastal Prairies, and portions of the I-35 Corridor. While these hot values are not uncommon for South Central Texas in early June, the unusually mild temperatures leading up to this week could mean that some people spending several hours outdoors will not be acclimated to this first prolonged heat streak. People spending time outdoors should take several breaks from being exposed to direct sunlight and drink plenty of water. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday and Thursday, elevated heat index values are expected in the afternoon into early evening. Values of 105 to 110 degrees are expected across the Rio Grande Plains and Coastal Prairies with values around 105 along the I-35 corridor. While these hot values are not uncommon for South Central Texas in early June, the unusually mild temperatures leading up to this week could mean that some people spending several hours outdoors will not be acclimated to this first prolonged heat streak. People spending time outdoors should take several breaks indoors or in the shade, drink plenty of water, and wear light weight and loose fitting clothing. People and pets should never be left unattended in vehicles under any circumstances. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 8, 3:56 AM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 356 AM CDT Tue Jun 8 2021 TXZ183-191>194-202>209-217>225-228-090000- Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Del Rio, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 356 AM CDT Tue Jun 8 2021 ...Elevated Heat Stress Conditions for the Coastal Plains and Rio Grande Plains Through Mid-week... An upper level ridge will cover much of Texas through the middle of the week. The additional heat, combined with high humidity near the ground due to recent rains, will produce elevated heat stress across the area. The highest afternoon Heat Index values will range from 100 to 105 on the coastal plains, and 105 to 110 on the Rio Grande Plains today, Wednesday, and to a lesser extent Thursday. The Hill Country and areas north of the Austin metro area will see slightly lower values. While these values are just below the criteria for a Heat Advisory, and being somewhat typical for summertime in South Central Texas, this is the first prolonged hot steak of the summer which may catch people unprepared when spending extended time outdoors. The usual guidelines of limiting time outdoors, staying hydrated, and wearing light-colored, loose fitting clothes will help limit the affects of the heat. The main risk times will be from Noon to 7 PM each day.
Special weather statement, Jun 8, 4:00 AM CDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 400 AM CDT Tue Jun 8 2021 TXZ183-191>194-202>209-217>225-228-090015- Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Del Rio, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 400 AM CDT Tue Jun 8 2021 ...Elevated Heat Stress Conditions for the Coastal Plains and Rio Grande Plains Through Mid-week... An upper level ridge will cover much of Texas through the middle of the week. The additional heat, combined with high humidity near the ground due to recent rains, will produce elevated heat stress across the area. The highest afternoon Heat Index values will range from 100 to 105 on the coastal plains, and 105 to 110 on the Rio Grande Plains today, Wednesday, and to a lesser extent Thursday. The Hill Country and areas north of the Austin metro area will see slightly lower values. While these values are just below the criteria for a Heat Advisory, and being somewhat typical for summertime in South Central Texas, this is the first prolonged hot streak of the summer which may catch people unprepared when spending extended time outdoors. The usual guidelines of limiting time outdoors, staying hydrated, and wearing light-colored, loose fitting clothes will help limit the affects of the heat. The main risk times will be from Noon to 7 PM each day.
Special weather statement, Jun 8, 6:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
615 AM CDT Tue Jun 8 2021
TXZ171-172-081200-
Llano TX-Burnet TX-
615 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR LLANO AND BURNET COUNTIES UNTIL
700 AM CDT...
At 615 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Katemcy to near Tow to near Killeen.
Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Castell, Field Creek, Inks Lake State
Park, Spicewood, Watson, Bluffton, Lake Victor and Baby Head.
LAT...LON 3103 9791 3091 9783 3079 9796 3050 9812
3046 9810 3043 9814 3050 9840 3050 9896
3092 9896 3092 9843 3094 9841 3095 9845
3098 9844 3101 9846 3103 9844
TIME...MOT...LOC 1115Z 336DEG 32KT 3092 9920 3093 9849 3105 9780
HAMPSHIRENearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.